• Quote of the Day
    "There is nothing like returning to a place that remains unchanged to find the ways in which you yourself have altered."
    Nelson Mandela, posted by Daniel

AndPao

Member
Joined
Feb 3, 2005
Messages
28
Points
1
Hi everyone. I've been having a bit of a problem with eating, and would be most grateful for advice. I lost a lot of weight over the past year. I was always quite slim, but I started to get so thin that people I worked with actually approached my manager with concern.

I never had a problem with food before, and I'm not obsessively concerned with how I look (well, I'm a bit of a slob, really!). It feels so pathetic to say it, but I think I first lost my appetite because I fell in love. A year later, and it didn't work out. The last few weeks have been really tough (trying to get over this relationship not working out), and in the months toward the end, my appetite was gone again. I've been so anxious I've actually vomited once or twice, and the thought of eating more than a couple of mouthfuls makes me want to gag.

I was prescribed mirtazapine some months ago for depression and anxiety (longstanding problems) and at first it did help with the appetite (a lot!), but that has worn off.

I'm just getting slightly nervous about this problem with eating and I want to stop it getting any worse. I was just hoping for some tips on how to get over the gagging feeling, like my throat is closing, and just get eating properly again! With thanks.

(I hope it was ok to put this message in this part of the forum?)
 

David Baxter

Administrator
Joined
Mar 26, 2004
Messages
37,852
Points
113
What other medications are you taking, besides Remeron? Including any over the counter medications you take regularly and any "natural" remedies?
 

AndPao

Member
Joined
Feb 3, 2005
Messages
28
Points
1
Hi David, thanks for your message. Hope you're feeling better. The only other thing I'm taking is Loestrin, and the occasional multi-vit. Thanks.
 

David Baxter

Administrator
Joined
Mar 26, 2004
Messages
37,852
Points
113
OK. I'm afraid all I can do is reiterate Janet's suggestion to discuss this with your doctor. It may be that you need to switch to another antidepressant. It's also possible that something else is causing the loss of appetite or nausea and your doctor can order some tests to investigate these.
 

AndPao

Member
Joined
Feb 3, 2005
Messages
28
Points
1
Thanks, yes, it looks like I should speak to the doc about this. It never occured to me it could be the med (or something else - bit more worrying, but I guess I should get it checked out), although the dose has gradually been increased, so perhaps the effects change at higher doses.

Many thanks again.
 

Top Bottom